Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2015, 7:02 PM MDT for Kane County, Utah. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 7:02 PM MDT (01:02 UTC)
- Expired
- Aug 3, 2015, 2:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 114 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 268 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS55 KSLC 030102
FFWSLC
UTC025-030800-
/O.NEW.KSLC.FF.W.0044.150803T0102Z-150803T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
702 PM MDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KANE COUNTY IN UTAH...
* UNTIL 200 AM MDT MONDAY
* AT 657 PM MDT...DOPPLER RADAR AND A TRAINED SPOTTER INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WAHWEAP CREEK DRAINAGE
IN EASTERN KANE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... THE
WAHWEAP CREEK DRAINAGE THROUGH CENTRAL KANE COUNTY TO LAKE POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3741 11164 3722 11162 3704 11155 3706 11165
3738 11179
$$
CONGER1 follow-up statement
650
WGUS75 KSLC 030416
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 PM MDT SUN AUG 2 2015
UTC025-030800-
/O.CON.KSLC.FF.W.0044.000000T0000Z-150803T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
1016 PM MDT SUN AUG 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT MONDAY
FOR CENTRAL KANE COUNTY...
AT 1013 PM MDT...THE HEAVY RAIN FROM EARLIER THIS EVENING HAS ENDED
ACROSS THE WARNED AREA. HEAVY RUNOFF IS LIKELY ALONG PORTIONS OF
WAHWEAP CREEK AND ANY ADJACENT DRY WASHES AND SMALL STREAMS. THIS
FLOODING WILL LIKELY REACH LAKE POWELL AFTER MIDNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3741 11164 3722 11162 3704 11155 3706 11165
3738 11179
$$
CONGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:32 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 3:32 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 PM MDT SUN AUG 2 2015 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL SLOWLY CROSS THE REGION FROM SOUTH TO NORTH THROUGH TONIGHT. A DRIER SOUTHWESTERLY FLOW WILL FOLLOW THROUGH MIDWEEK. && .SHORT TERM (THROUGH 12Z WEDNESDAY)...WEAK TROUGH CURRENTLY MAKING ITS WAY NORTHWARD APPROXIMATELY ALONG THE UT/NV BORDER. THIS HAS SHIFTED THE FLOW ALOFT TO A MORE SOUTHERLY DIRECTION...DRAWING THE MONSOONAL MOISTURE OVER SOUTHERN UTAH NORTHWARD INTO THE REST OF THE FORECAST AREA. SATELLITE DERIVED PWS INDICATE VALUES OF UP TO 1.0 APPROACHING INTERSTATE 80...AND THE MOISTURE WILL CONTINUE TO MOVE TO THE UT/ID BORDER THROUGH THIS EVENING. BEST COVERAGE OF SHOWERS AND THUNDERSTORMS HAS SHIFTED TO CENTRAL UTAH THIS AFTERNOON AS MORE SUBSIDENT AIR MOVES INTO FAR SOUTHERN UTAH. FOCUS OF THE PRECIPITATION WILL CONTINUE TO TRACK NORTHWARD WITH THE CONTINUED MOVEMENT OF THE WAVE. OVERNIGHT...THE DISTURBANCE IS EXPECTED TO TAKE A MORE EASTERLY DIRECTION...MOVING ACROSS NORTHERN UTAH ON MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL THUS CONTINUE AS A DRIER AND MORE STABLE AIRMASS MOVES INTO SOUTHERN UTAH. THIS DRIER AIR WILL CONTINUE NORTHWARD THROUGH TUESDAY AS WEAK RIDGING DEVELOPS BEHIND THE EXITING WAVE. HOWEVER...LINGERING MOISTURE AND INSTABILITY WILL KEEP A FEW SHOWERS AND THUNDERSTORMS OVER PRIMARILY NORTHERN UTAH TUESDAY AFTERNOON AND EVENING. && .LONG TERM (AFTER 12Z WEDNESDAY)...THE SUBTROPICAL RIDGE AXIS CENTERED OVER THE AZ/NM BORDER SUBTLY SHIFTS EASTWARD ON WEDNESDAY AS A LOW AMPLITUDE TROUGH SNEAKS TOWARD NORTHERN UTAH...PROMOTING A RELATIVELY DRY SOUTHWESTERLY FLOW ALOFT. A WEAK SHORTWAVE EMBEDDED WITHIN THE FLOW ACCOMPANIED BY INCREASING PWAT WILL PROVIDE AMPLE DYNAMICS TO ENCOURAGE AFTERNOON AND EVENING CONVECTION IN NORTHERN UTAH. THIS FEATURE ALSO COOLS DOWN 7H TEMPERATURES A FEW DEGREES... DELIVERING TEMPS ABOUT 5 DEGREES BELOW SEASONAL NORMS FOR THE NORTHERN HALF OF THE STATE. HAVE LOWERED APPROPRIATE THURSDAY MAX TEMPS A BIT TO REFLECT THIS. LINGERING INSTABILITY OVER THE UINTAS MAY BE THE ONLY CHANCE FOR A DOLLOP OF CONVECTIVE ACTIVITY ON THURSDAY AFTERNOON. FRIDAY TEMPS WARM RAPIDLY AHEAD OF AN ENCROACHING AND DEEPENING LOW PRESSURE SYSTEM SWINGING INTO CALIFORNIA. MODELS DIVERGE AT THIS POINT ON TIMING AND IMPACT OF THIS LOW AS IT PROGRESSES TOWARD UTAH. THE GFS HAS REMAINED STAUNCH IN DELIVERING PRECIP INTO THE CWA BY FRIDAY...WHILE THE ECMWF REMAINS SLOWER...LESS MOIST AND LESS EXTENSIVE IN COVERAGE. IN EITHER CASE...EXPECTING MIDLEVEL SOUTHWEST WINDS TO RAMP UP BY FRIDAY EVENING ACROSS MUCH OF THE STATE. HAVE INTRODUCED POPS IN SOUTHERN UTAH BY FRIDAY 18Z AND EXTENDED THEM A BIT FURTHER NORTH ON SATURDAY TO GENTLY NUDGE TOWARD GFS SOLUTION. DRIER AIR RAPIDLY REPLACES THE EXITING SYSTEM SATURDAY INTO SUNDAY..BRINGING A ZONAL UPPER LEVEL FLOW AND SUBSIDENTLY QUIET END TO THE WEEKEND. && .AVIATION...THE WEST-NORTHWEST WINDS AT THE SLC TERMINAL ARE NOT EXPECTED TO PERSIST VERY LONG AS SOUTHERLY WINDS SHOULD ARRIVE BETWEEN 22-00Z AND CONTINUE THROUGH THE NIGHT...WITH OCCASIONAL GUSTS 20KTS OR GREATER. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS AT THE SLC TERMINAL BETWEEN 22-02Z. OCCASIONAL RAIN SHOWERS WILL THEN CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO EARLY MONDAY AFTERNOON. ISOLATED EMBEDDED THUNDERSTORMS WILL OCCUR WITH THESE SHOWERS...ALONG WITH A 40 PERCENT CHANCE OF OCCASIONAL CIGS 6KFT OR LOWER IN THE HEAVIER SHOWERS. && .FIRE WEATHER...A WEATHER DISTURBANCE IS TRACKING ALONG THE UTAH/NEVADA BORDER THIS AFTERNOON...ALLOWING DEEP MOISTURE TO SPREAD INTO THE SOUTHERN TWO-THIRDS OF UTAH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THIS MOIST AND UNSTABLE AIRMASS...AND THE FOCUS OF CONVECTION WILL SHIFT NORTHWARD THIS EVENING AS THE DISTURBANCE CONTINUES NORTHWARD...THEN CUTS OVER NORTHERN UTAH TONIGHT AND TOMORROW. THERE IS A CHANCE OF WETTING RAIN WITH ANY OF THESE SHOWERS AND THUNDERSTORMS. WITH THE NORTHWARD MOVEMENT OF THE DISTURBANCE...DRIER AIR WILL MOVE BACK INTO THE DISTRICT FROM THE SOUTH TONIGHT THROUGH TUESDAY. UNDER THE INFLUENCE OF THE WAVE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHERN UTAH TOMORROW BEFORE COVERAGE DECREASE TUESDAY UNDER WEAK HIGH PRESSURE. SOUTHERLY WINDS WILL BEGIN TO INCREASE TUESDAY AND WEDNESDAY AS ANOTHER TROUGH BEGINS TO APPROACH THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM/FIRE WEATHER...TRAPHAGAN LONG TERM...VERZELLA AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:27 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 33 min |
| Aug 3, 3:00 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 45 min |
| Aug 3, 3:11 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 4 hr |
| Aug 3, 3:40 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 4 hr |
| Aug 3, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, San Juan | 60 min |
| Aug 3, 4:50 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 40 min |
| Aug 3, 4:58 PM MDT | Special Weather Statement | SLC | Wayne | 32 min |
| Aug 3, 5:20 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 25 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.